Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 8, 2011, 1:16 AM EDT for Middlesex County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 1:16 AM EDT (05:16 UTC)
- Expired
- Aug 8, 2011, 2:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
County Middlesex County, MA
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS81 KBOX 080516 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 116 AM EDT MON AUG 8 2011 MAZ004-005-026-080600- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 116 AM EDT MON AUG 8 2011 AT 112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PEA SIZED HAIL OVER GARDNER...OR ABOUT 8 MILES WEST OF FITCHBURG... MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ASHBURNHAM...WESTMINSTER... ASHBY...FITCHBURG...LEOMINSTER...LUNENBURG...TOWNSEND...SHIRLEY... WESTFORD...STOW...PEPPERELL...LITTLETON...HARVARD...GROTON... DUNSTABLE...CHELMSFORD...BOXBOROUGH...AYER AND ACTON. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4267 7136 4242 7138 4249 7208 4270 7206 $$ FRANK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:06 AM EDT, 10 minutes earlier.
Area forecast discussion, Aug 8, 1:06 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
106 AM EDT MON AUG 8 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. THE LOW WILL
PUSH A COLD FRONT ACROSS THE REGION MONDAY...POSSIBLY BRINGING A
FEW SHOWERS OR THUNDERSTORMS. ANOTHER LOW PRESSURE SYSTEM SHOULD
BRING SHOWERS LATE TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
105 AM UPDATE...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE WORKING ACROSS
FAR NORTHERN MA AND SOUTHERN NH OVERNIGHT...WHILE THE REST OF THE REGION
WAS GENERALLY DRY. SPC MESO-ANALYSIS PAGE STILL INDICATED 500 TO
1000 J/KG OF SURFACE CAPE ALONG WITH 30 TO 35 KNOTS OF 0 TO 6 KM
SHEAR. PWATS STILL AROUND 2 INCHES SO LOCALLY HEAVY RAINFALL IS
ALSO EXPECTED WITH THE ACTIVITY. WE ISSUED A FLOOD ADVISORY FOR
PORTIONS OF NORTH CENTRAL MA INTO FAR SOUTHERN NH...BASED ON RADAR
RETURNS AND PRECIPITATION ESTIMATES.
WHILE THE PRIMARY FOCUS FOR ACTIVITY OVERNIGHT WILL BE IN
OUR FAR NORTHERN ZONES...A FEW PASSING SHOWERS AND PERHAPS AND
ISOLATED THUNDERSTORM REMAIN POSSIBLE ACROSS THE RES OF THE REGION
GIVEN MARGINAL INSTABILITY/SHEAR.
OTHERWISE...WITH THE HIGH DEWPOINTS IN PLACE OVERNIGHT LOWS SHOULD
ONLY DROP FROM AROUND 70 TO THE LOWER 70S IN MOST LOCATIONS.
ALSO...AREAS OF FOG HAVE ALREADY DEVELOPED WITH THE HIGH DEWPOINTS
IN PLACE SOME OF WHICH WILL BE LOCALLY DENSE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MODELS BRING MID LEVEL SHORT WAVE TROUGH ACROSS SOUTHERN NEW ENGLAND
MON...WHILE AT SURFACE COLD FRONT DROPS THROUGH REGION AS LOW
PRESSURE HEADS FARTHER OFFSHORE. AIRMASS IS EXPECTED TO BECOME
MARGINALLY UNSTABLE WITH SB CAPES AROUND 1000 J/KG. 0-6KM SHEAR IS
RATHER WEAK AS ARE MID LEVEL LAPSE RATES...BUT THERE DOES APPEAR
TO BE ENOUGH MOISTURE CONVERGENCE TO SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS INTERIOR /AWAY FROM ONSHORE MARINE
INFLUENCE/. AS WITH STORMS THIS AFTERNOON NOT EXPECTING SEVERE
WEATHER BUT RATHER LOCALLY HEAVY RAIN.
FORECAST HIGHS ARE A TOUGH CALL AS WE SHOULD HOLD ONTO A GOOD
AMOUNT OF CLOUD COVER NEAR COAST...WHILE SUNSHINE BREAKS OUT
ACROSS INTERIOR. BLENDED NAM/GFS MOS INTO GOING FORECAST WHICH
BRINGS HIGHS INTO THE MID TO UPPER 80S ACROSS INTERIOR AND 75-80
NEAR COAST.
WEAK HIGH PRESSURE BUILDS INTO REGION MON NIGHT. SHOULD SEE
CLEARING AS DRIER AIR WORKS IN...ALTHOUGH LOW CLOUDS/FOG SHOULD
REFORM AROUND CAPE COD AND ISLANDS.
SURF ZONE FORECAST...MODERATE RISK OF RIP CURRENTS IS EXPECTED AT
BEACHES ALONG S COAST. WIND WAVES FROM GUSTY S WINDS THIS
AFTERNOON WILL TRANSITION TO SOUTHERLY SWELL MON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* UNSETTLED WEATHER AROUND MID WEEK
* HIGH PRESSURE SHOULD BRING A PERIOD OF DRY WEATHER THU INTO
SAT
OVERALL...
MODELS ARE BEGINNING TO RESOLVE TIMING DIFFERENCES THROUGH THE
WEEKEND. THE BIGGEST DIFFERENCES COME IN THE NATURE OF A COMPLEX
DOUBLE BARRELED SYSTEM APPROACHING BY MID WEEK. A WARM FRONT WILL
REMAIN STALLED S OF SNE THROUGH TUE...BUT AN APPROACHING COLD
FRONT AND ASSOCIATED LOW PRES IN QC WILL AFFECT THE REGION TUE
NIGHT INTO WED. THE LATTER IS TIED TO A LONGWAVE TROF MOVING INTO
ON AND RIGOROUS SHORTWAVES MOVING THROUGH ITS BASE. HOW THESE
INTERACT IS STILL IN QUESTION...ECMWF/GFS NOW AGREE IN SUGGESTING
THAT ONCE THE COLD FRONT AND WARM FRONT INTERACT OFF THE NJ
COAST...WEAK CYCLOGENESIS TAKES OVER AND MOVES S OF SNE. GEFS MEAN
SUGGESTS THE COLD FRONT REMAINS THE DOMINANT FORCING
MECHANISM...WHILE NAM IS TRYING TO GENERATE STRONG LOW PRES
ASSOCIATED WITH AN MCS MOVING N OF THE WARM FRONT. THE ECMWF/GFS
SOLN DOES HAVE SOME CONSISTENCY BEHIND IT IN PREVIOUS RUNS...AND
IS TIMED WELL WITH PRECIP ONSET DUE TO ISENTROPIC LIFT N OF THE
WARM FRONT AND AHEAD OF THE COLD FRONT. THEREFORE...HAVE TIMED
THIS SYSTEM TOWARD THESE SOLNS. MODELS THEN AGREE THAT THE
LONGWAVE TROF SETTLES OVER NEW ENGLAND AND THE SECONDARY LOW PRES
MOVING ALONG S COAST PUSHES TO SEA ON THU WITH HIGH PRES BUILDING
OVER THROUGH THE LATTER PORTIONS OF THE WEEK. EXTENDED RANGE
GUIDANCE IS THEN IN FAIRLY GOOD AGREEMENT ON THE TIMING OF A
FRONTAL SYSTEM TO AFFECT THE REGION SAT NIGHT.
DETAILS...
TUE...
EXPECTING INCREASING HUMIDITY AS WEAK HIGH PRES PIVOTS E OF THE
REGION AND RETURN FLOW DEVELOPS IN ADVANCE OF APPROACHING
COLD/WARM FRONTAL COMPLEX. ISENTROPIC LIFT GRADUALLY INCREASES AS
WAA COMMENCES...BUT IT LOOKS LIKE IT REMAINS BELOW SUBSIDENCE
RATES THROUGH THE DAY SUCH THAT IT CANNOT OVERCOME IT.
THEREFORE...LOOKS LIKE DAYLIGHT HOURS WILL REMAIN NEARLY DRY
REGIONWIDE. SOUNDINGS DO SUGGEST SOME INCREASING MOISTURE ALOFT
THROUGH THE DAY...SO CLOUD COVER MAY LIKELY BECOME AN ISSUE AND
PREVENT H85 TEMPS AROUND 15C FROM BEING FULLY REALIZED.
THEREFORE...NEAR SEASONABLE TEMPS IN THE UPPER 70S TO LOWER 80S
ARE MOST LIKELY.
TUE NIGHT THRU WED NIGHT...
AS MENTIONED EARLIER A LONGWAVE DEEP TROF WITH STRONG SHORTWAVES
PUSHING THROUGH THE BASE WILL BEGIN TO MOVE THROUGH ON AND QC. THE
SFC LOW WILL DRAG ITS ASSOCIATED COLD FRONT TOWARD THE
REGION...INTERACTING WITH THE WARM FRONT STALLED TO THE S. MODELS
CONTINUE TO FAVOR SOME SORT OF TRIPLE POINT CYCLOGENESIS...BUT
FAVOR THE ISENTROPIC SLY FLOW AHEAD OF THE FRONT AS THE PRIMARY
LIFT MECHANISM BEGINNING EARLY WED NIGHT. THE KEY FACTOR THAT WILL
HAVE TO BE MONITORED IN FUTURE RUNS WILL BE THE NATURE OF THE
SECONDARY DEVELOPMENT. IF IT BECOMES DOMINANT...THERE WILL LIKELY
BE A TRANSITION FROM -SHRA TO -RA WITH SNE IN THE FAVORABLE TROWAL
REGION. IF THE COLD FRONT REMAINS DOMINANT...THE NATURE OF
PRECIP WILL BE MORE -SHRA. IN EITHER CASE...THE DEEPENING TROF
ALOFT AND SECONDARY DEVELOPMENT SLOWS THE SYSTEM...SUGGESTING THAT
THERE WILL BE PRECIP THROUGH THE WED NIGHT.
INSTABILITY EVEN IN ADVANCE OF THE COLD FRONT LOOKS TO BE
SOMEWHAT MINIMAL AS H7 TEMPS REMAIN JUST BELOW +10C AND DEEP
MOISTURE SUGGESTS A CONDITIONALLY UNSTABLE COLUMN. THEREFORE...MID
LVL LAPSE RATES REMAIN BELOW 6C/KM THROUGH MUCH OF THIS PERIOD.
WILL CONTINUE ISOLD TSTM CHANCES GIVEN THIS LOW INSTABILITY. ONE
ISSUE TO BE MONITORED IS THAT MODELS ARE SUGGESTING A 20 TO 30 KT
SLY JET AHEAD OF THE COLD FRONT TUE NIGHT INTO EARLY WED.
THEREFORE WITH LOW INSTABILITY AND A WARM MOIST COLUMN THE JET MAY
PROVIDE A FOCUS FOR LOCALIZED HEAVY RAINFALL...WHICH WILL HAVE TO
BE WATCHED AS THIS EVENT APPROACHES.
CLOUDS AND SIGNIFICANT SFC MOISTURE WILL LEAD TO A LOW AMPLITUDE
DIURNAL TEMP TRENDS WITH COOLER DAYTIME HIGHS BUT WARMER OVERNIGHT
LOWS. BC MOSGUIDE SUGGESTED THIS FAIRLY WELL.
THU THRU SAT...
THE UPPER LVL COOL TROF BEGINS TO SETTLE OVER THE REGION WITH AN
ASSOCIATED SFC HIGH PRES. EXPECT THAT TEMPS WILL BE GENERALLY
BELOW NORMAL THU INTO FRI AS H85 TEMPS DIP TO +8C TO +10C. THIS
WILL YIELD HIGHS IN THE MID 70S...TO UPPER 70S IN WARM SPOTS LIKE
THE CT VALLEY. COLUMN LOOKS QUITE DRY THROUGH THE PERIOD...SO NOT
EXPECTING MUCH IN THE WAY OF PRECIP ATTM.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERNIGHT...MEDIUM TO HIGH CONFIDENCE. IFR TO LIFR CONDITIONS WILL
CONTINUE ACROSS THE COASTAL PLAIN IN LOW CLOUDS AND AREAS OF FOG
OVERNIGHT. ACROSS THE INTERIOR...VFR CONDITIONS THIS EVENING SHOULD
DETERIORATE TO MVFR-IFR CONDITIONS OVERNIGHT IN AREAS OF LOW CLOUDS
AND FOG.
MONDAY...GRADUAL LIFT FROM IFR/MVFR DURING THE MORNING HOURS TO
VFR LATER IN THE DAY. CAPE AND ISLANDS ESPECIALLY MAY TAKE UNTIL
MID DAY TO LIFT OUT. -SHRA/TSTMS ARE EXPECTED AS A WEAK COLD FRONT
CROSSES THE REGION MID DAY INTO THE EVENING WITH LOCALIZED MVFR/IFR
CONDITIONS. MEDIUM CONFIDENCE.
MONDAY NIGHT...-SHRA/TSTMS DIMINISH EARLY GIVING WAY TO A LIFT TO
VFR AT MOST LOCATIONS. SOME AREAS MAY SEE GROUND FOG DEVELOP LATE.
KBOS TERMINAL...MEDIUM CONFIDENCE IN TAF. IFR TO POSSIBLY LIFR
CONDITIONS EXPECTED OVERNIGHT WITH IMPROVEMENT TO VFR IN THE
MORNING. EXPECTING SOME -SHRA/TSTMS TO AFFECT THE REGION MONDAY
AFTERNOON HOURS...BUT STILL TOO EARLY TO NAIL THIS DOWN IN THE TAF.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY...MEDIUM TO HIGH CONFIDENCE VFR FOR MUCH OF THE DAY WITH
SOME MVFR CIGS AND VSBYS IN -SHRA LATE IN THE DAY.
TUE NIGHT INTO WED NIGHT...A SLOW MOVING COLD FRONT AND LOW PRES
SYSTEM WILL BRING PERIODS OF MVFR/IFR CIGS AND VSBYS IN
-SHRA/TSTMS. MEDIUM CONFIDENCE.
THU THROUGH FRI...MEDIUM TO HIGH CONFIDENCE VFR.
&&
.MARINE...
OVERNIGHT THROUGH MONDAY NIGHT...
SCA REMAINS POSTED OVERNIGHT ACROSS MOTS OF THE OUTER WATERS AND
WESTERN SOUNDS FOR LEFT OVER SEAS. HOWEVER...THE LATEST GUIDANCE
INDICATES THAT SEAS WILL DROP BELOW SCA THRESHOLDS BY EARLY MONDAY
MORNING SO WILL SHORTEN THE DURATION OF THE HEADLINES. RELATIVELY
WEAK PRESSURE GRADIENT SHOULD KEEP WINDS BELOW SCA THRESHOLDS
THROUGH MONDAY NIGHT. AREAS OF FOG ARE EXPECTED AT TIMES OVERNIGHT
INTO THE MORNING HOURS...ESPECIALLY ACROSS THE SOUTHERN WATERS.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUE THRU TUE NIGHT...WINDS AND SEAS REMAIN BELOW SCA CONDITIONS.
INCREASING FOG AND -SHRA ACTIVITY WILL REDUCE VSBYS BEGINNING LATE
DAY TUE.
WED INTO WED NIGHT...WINDS AND SEAS MAY REACH SCA CRITERIA WED
INTO EARLY WED NIGHT AS LOW PRES PASSES S OF THE WATERS. VSBYS
REDUCED IN -SHRA AND FOG.
THU AND FRI...WINDS AND SEAS BELOW SCA THRESHOLDS WITH HIGH PRES
BUILDING OVER.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ235-237-250-254>256.
&&
SYNOPSIS...DOODY/JWD
NEAR TERM...FRANK
SHORT TERM...JWD
LONG TERM...DOODY
AVIATION...FRANK/DOODY/JWD
MARINE...FRANK/DOODY/JWDHazardous weather outlook, Aug 7, 3:24 PM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EDT SUN AUG 7 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 324 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-081930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 324 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 1:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 116 AM EDT MON AUG 8 2011 MAZ004-005-026-080600- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 116 AM EDT MON AUG 8 2011 AT 112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PEA SIZED HAIL OVER GARDNER...OR ABOUT 8 MILES WEST OF FITCHBURG... MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ASHBURNHAM...WESTMINSTER... ASHBY...FITCHBURG...LEOMINSTER...LUNENBURG...TOWNSEND...SHIRLEY... WESTFORD...STOW...PEPPERELL...LITTLETON...HARVARD...GROTON... DUNSTABLE...CHELMSFORD...BOXBOROUGH...AYER AND ACTON. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4267 7136 4242 7138 4249 7208 4270 7206 FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 AM EDT | Areal Flood Advisory | BOX | Franklin, Middlesex, Worcester | 3 hr |
| Aug 8, 2:45 AM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 8, 2:43 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Aug 8, 2:52 PM EDT | Special Weather Statement | BOX | Bristol | 38 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Aug 8, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 31 min |
| Aug 8, 3:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 8, 4:00 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Aug 8, 4:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 8, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Dukes | 24 min |
| Aug 8, 4:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 109 min |
| Aug 8, 5:26 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 8, 3:53 PM EDT | Special Weather Statement | BOX | Providence | 37 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | BOX | Newport | 47 min |
| Aug 8, 7:05 PM EDT | Special Weather Statement | BOX | 25 min |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.